# SDR 2003FA0001104

- Difficulty date: October 14, 2003
- Submitted: October 28, 2003
- Operation: General aviation
- Aircraft: N340FP
- Make and model: Cessna 340A
- Aircraft serial: 340A0298
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Switch
- Part number: BZ7RWT80
- Condition: Failed
- Location: Flap Actuator
- Part time: 2,781 hours
- Component: Flap Actuator
- Component part number: 51152373
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER LANDING WHILE TAXING BACK, THE PILOT RETRACTED THE FLAPS.  THE UP MICRO SWITCH FAILED TO STOP THE FLAPS AT THEIR UP LIMIT.  BOTH CHAINS ATTACHED TO THE FLAP CABLES WERE BROKEN OR DAMAGED.  SEVERAL OPERATING RODS WERE DAMAGED AND A PULLEY WAS PULLED OUT OF ITS MOUNT.  IT COULD NOT BE VERIFIED THAT THE MICRO SWITCH HAD AN INTERMITTENT FAILURE.  A PROBABLE EXPLANATION WAS THE CAM AND UP MICRO SWITCH WERE SLIGHTLY OUT OF RIG ALLOWING THE FLAP GEAR BOX TO OVER RUN.  THIS COULD HAVE HAPPENED THRU YEARS TO TWEAKING THE LT SWITCH TO RAISE THE FLAPS FULLY.  WE ARE GOING TO PAY CLOSER ATTENTION TO THE FUNCTIONING AND RIGGING OF THE FLAP SYSTEM TO TRY TO KEEP THIS FROM HAPPENING AGAIN. (K)
